Vanessa MacKay, Consultant Obstetrician and Gynaecologist and Spokesperson for the Royal College of Obstetricians and Gynaecologists explains: ‘Vaginal dryness can be caused by a change to a woman’s hormones and this can occur due to a wide variety of things including medication.
‘There are different types of antihistamine and some women may experience vaginal dryness when taking them.’
If you’ve noticed a lack of lubrication since allergy season kicked off, your medication might be the problem.
There are different types of antihistamine so speak to your doctor to see if another type wont have as much of an impact.
You can also try using other methods such as barrier balms to reduce how many antihistamines you take.
If you are suffering from vaginal dryness, make sure you take steps to manage it and use lube during sex to make it more comfortable.
Dr MacKay adds: ‘Women with any debilitating side effect from their medication should speak to their healthcare professional but vaginal dryness can be managed with vaginal moisturisers and by using water-based lubricants during sex.
‘Women should not use any perfumed soaps, washes or douches in or around their vagina and should also steer clear of moisturisers that aren’t specifically for the vagina.’
If you aren’t taking allergy medication but are suffering from vaginal dryness, there are lots of other causes.
Other medication like contraceptive pills and antidepressants can also make your vagina dry.
If you are going through the menopause, are currently breastfeeding, have had your womb removed, have an underlying condition like diabetes or Sjogren’s syndrome or are currently going through cancer treatments, you are more likely to have it.
Using perfumed soaps, washes or douches around your vagina can also affect how much vaginal discharge you have.
MORE: Vulva art is taking over penis doodles in bathrooms around London
MORE: It’s not a good idea to make homemade food for your cats
The daily lifestyle email from Metro.co.uk.
Source: Read Full Article